so I care for my grandmother along with 2 other caregivers. she has had PD for about 9 years. within the last year she has started having crazy mood swing. crying in the middle of a conversation, screaming at me for no reason. stomping and tantrums (like a 2 year old). she has dyskensia and falls all the time! she is depressed, has anxiety, hallucinations, memory loss!
and lepressor (for high blood pressure)
does anyone else have these same problems. I am trying to come up with ways to help these mood swings as i get the brunt of them since i am family. she says some pretty nasty things to me! wondering if it would help to have her talk to someone.
Parkinson's in its later stages can cause psychosis and dementia. Irritabilityy and behavioral changes can be part of dementia. It would be very important to discus this with her doctor to see if this could be what is occuring because it is treatable. Also think back if any medications were changed or started when this hapened because some of the medications you listed (such as Keppra) do have the potential to cause mood changes Speak to her doctor about this as they would have a full physician's only database and could determine if this is the cause
They could also determine the specific cause of the falling episodes as this can commonly occur with Parkinson's but is an occasional side effect of some medications. Dyskinesias can occur in Parkinson's but are also an eventual side effect of the Carbo-Dopa Levo Dopa which is medically neccessary for Parkinson's. However only a physician would understand this in full and be able to make a determination as to follow up within their clinical discretion. It would be worthwhile to obtain a referral to a neurologist who is a movement disorders specialist to follow up on this if she isn't seeing one already.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.